MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENDON STRIPPER SLOTTED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. TENDON STRIPPER SLOTTED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 013554
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy the tendon stripper was bent before the procedure, so the customer exerted a form to extend a tip of device, but the device was broken.The procedure was completed using a back-up device.A delay of 45 minutes were reported.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the device and the fractured tip were returned.The fractured tip had marks on it indicating it had been grasped with pliers or another tool near the break.There were no other device problems aside from the fracture, and no debris was present.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, attempted correction of a damaged device, or an inadvertent impact event.

Brand Name
TENDON STRIPPER SLOTTED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11130963
Report Number1219602-2021-00076
Device Sequence Number14286520
Product Code LXH
UDI-Device Identifier03596010091093
UDI-Public03596010091093
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013554
Device Catalogue Number013554
Device Lot Number50604011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1